Tornadoes · United States · Wisconsin · 2025

EF0 tornado, Ephraim, Wisconsin, August 9, 2025

This EF0 tornado ran 0.3 miles across Door County on August 9, 2025, touching down at 3:54 PM CDT and reaching 32 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
August 9, 2025
Touchdown
3:54 PM CDT (20:54 UTC)
Lifted
3:55 PM CDT (20:55 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
32 yards (29 m)
Deaths
0
Injuries
0
County
Door County
Touchdown point
45.156, -87.196
Lift-off point
45.155, -87.191
Record number
2508091454-01

The damage survey

4 damage points were recorded along this path by NWS GRB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 73 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A weakening line of showers and thunderstorms produced hail across portions of central Wisconsin during the morning on Saturday (8/09). ||A stronger line of thunderstorms developed during the afternoon and tracked through central, east-central Wisconsin and the lakeshore ahead of an approaching cold front. These storms produced widespread wind damage with Door County included in a disaster declaration due to the significant storm damage. The Door County Emergency Manager indicated there was $431,938 worth of damage and debris clean up across central and northern Door County. Egg Harbor and Ephraim experienced significant damage, with Sister Bay and Baileys Harbor notably affected. ||The storms also produced a weak, brief tornado in Peninsula State Park (Door Co.) with lightning causing a house fire and significant damage to a home in Casco (Kewaunee Co.), producing around $125,000 worth of damage. In total, this event produced over a half a million worth of damage.

A tornado briefly touched down near Ephraim in Peninsula State Park at 3:54 PM CDT. The most significant damage was an uprooted tree with the NWS on the low end of the damage scale due to saturated ground. The tornado crossed into Eagle Harbor as a waterspout at 3:55 pm CDT. Total path length is estimated to be 0.25 miles long, with a width of 32 yards. Peak wind estimated to be around 73 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the tornado touched down at Aug 9, 1:30 PM CDT, 2 hours 24 minutes earlier. Its key messages:

  • There is a slight risk of severe thunderstorms and excessive rainfall through early this evening. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns from Wood County to the lakeshore through about 8 pm.
  • Showers and thunderstorms will have potential to bring the potential for locally heavy rainfall and urban flooding to parts of central and east central WI on Sunday and Sunday night.
  • Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan through late this evening.
Area forecast discussion, Aug 9, 1:30 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
130 PM CDT Sat Aug 9 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- There is a slight risk of severe thunderstorms and excessive
  rainfall through early this evening. Strong to locally damaging
  winds and flash flooding in urban areas will be the primary
  concerns from Wood County to the lakeshore through about 8 pm.

- Showers and thunderstorms will have potential to bring the
  potential for locally heavy rainfall and urban flooding to
  parts of central and east central WI on Sunday and Sunday night.

- Gusty south winds and building waves will result in hazardous
  boating and swimming conditions on Lake Michigan through late this
  evening.

&&

.DISCUSSION...
Issued at 129 PM CDT Sat Aug 9 2025

Short Term...Tonight and Sunday

The latest RAP analysis and satellite/radar imagery show a cold
front draped from northeast Minnesota to far western Wisconsin to
northwest Iowa early this afternoon. The front is moving very
slowly as a potent upper-level low over the northern plains is
lifting northeast and winds aloft are moving parallel to the
front. Thunderstorms have been slowly moving for the most part
today, but a strong bowing segment is rapidly pushing east across
central Wisconsin. The primary forecast concerns are thunderstorms
and heavy rainfall as the slow-moving front slowly moves east.

Thunderstorms

The main show of thunderstorms will likely occur through late
afternoon as an MCV and bowing line segment race across central
and east-central Wisconsin. Localized damaging wind gusts and
perhaps a weak spin-up will be possible as this line segment
encounters a more buoyant airmass with ML CAPE of 1500 j/kg over
east-central Wisconsin this afternoon. Stratiform rainfall will
linger over northeast Wisconsin into the early to mid-evening
hours. The focus of nocturnal convection will then turn to
southern Wisconsin overnight as an outflow boundary or effective
front focuses thunderstorm activity south of the region. A second
round of showers and storms is indicated for Sunday as an MCV
slides into the region from the southwest. Diurnal instability of
1000-1500 j/kg is possible if widespread cloud cover doesn't
inhibit the heating curve. However, deep layer shear of 15-20
knots will likely make severe storms difficult to develop.

Heavy Rainfall

Heavy rainfall will remain a threat through early this evening.
Radar estimated rainfall has already reached over 2 inches over
Wood and southern Marathon counties. A corridor of 2-inch
precipitable water values remains across the region, which is
about 175% of normal. There is a slight risk of flash flooding
over parts of central to northeast Wisconsin. A Flood Watch
remains in effect over central Wisconsin until 5 pm and east-
central Wisconsin until 8 pm.

The main threat on Sunday will be heavy rainfall, particularly
after today’s heavy rains and persistent forcing along the front.

Marine

Persistent gusty south winds will cause waves to build to 4-
6 feet on Lake Michigan through 1 am Sunday. This will likely
result in hazardous boating conditions for small craft and
dangerous swimming conditions. A Small Craft Advisory and Beach
Hazard Statement has been issued.

Long Term...Sunday Night Through Saturday

The slow-moving cold front will continue to provide the focus for
showers and storms on Sunday night into Monday, mainly over
eastern Wisconsin. Instability looks limited during this period,
so severe weather is not expected. A stronger front will then dive
across the region on Tuesday, bringing an end to the storm chances
until later in the week. As deep layer flow turns to the southwest
once again, thunderstorm chances will return towards Thursday and
Friday.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1159 AM CDT Sat Aug 9 2025

A slow-moving cold front is expected to traverse the region over
the next 24 hours, bringing periods of showers and thunderstorms.
While the first round will continue through this afternoon, the
timing of subsequent rounds remains uncertain, with current
indications pointing towards Sunday morning as the most probable
period for another round of precipitation.

The primary concern for severe weather focuses on the east-
central Wisconsin TAF sites, specifically including Green Bay
(GRB), Appleton (ATW), and Manitowoc (MTW). Within the timeframe
of approximately 1900 UTC to 0100 UTC, there is a possibility of
severe thunderstorms. The main hazards associated with these
stronger storms include gusty winds in excess of 40 knots, small
hail, and reduced visibilities to IFR.

Following the departure of these thunderstorms to the south this
evening, the region is expected to experience a relatively quiet
period for the remainder of the night. Guidance suggests the
development of low stratus late tonight. This low cloud
development is projected to result in widespread visibility
reductions possibly reaching LIFR and ceilings reaching IFR
criteria. The most probable timing for these lower visibilities
and ceilings are from 0600 UTC and 1400 UTC.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 1 AM CDT Sunday for WIZ022-040-050.

Flood Watch until 5 PM CDT this afternoon for WIZ035>037-045.

Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050.
&&

DISCUSSION.....MPC/MPC
AVIATION.......MPC
Hazardous weather outlook, Aug 9, 1:30 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
130 PM CDT Sat Aug 9 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
130 PM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight risk of severe thunderstorms across much of
northeast Wisconsin. A few severe storms with damaging winds and
torrential rainfall will be possible, especially in parts of east-
central Wisconsin, including the Fox Valley through early
evening.

Conditions will also be favorable for heavy rainfall over parts
of central and east-central Wisconsin. A Flood Watch has been
issued through 8 PM for forecast rainfall amounts of 1 to 3
inches with localized amounts up to 4 inches possible.

There is an increased risk of rip currents on Lake Michigan
beaches through this evening. A Beach Hazards Statement has been
issued.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Additional rounds of thunderstorms will be possible Sunday into
Monday especially over the southeast half of the forecast area.
While the threat of severe storms is fairly low during this
period, there is potential for torrential rainfall and urban
flooding in parts of central and east central Wisconsin.
Additional thunderstorms will be possible at times during the
end of the next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening.

LMZ521-522-541>543-101830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
130 PM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gusty south winds and high waves will likely result in conditions
hazardous to small craft through this evening. A Small Craft
Advisory has been issued for the Lake Michigan nearshore waters.

There will be a chance of thunderstorms through late tonight. The
stronger storms will be capable of producing gusty winds and
torrential rainfall. Any thunderstorms that develop will pose a
threat to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will be possible at times from Sunday through
Monday, and at times at the end of next week. Any thunderstorm
could pose a threat to mariners.

MPC

In the hours before

Special weather statement, Aug 9, 2:20 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
220 PM CDT Sat Aug 9 2025

WIZ048-049-092000-
Calumet WI-Winnebago WI-
220 PM CDT Sat Aug 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALUMET AND EASTERN
WINNEBAGO COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oshkosh and Central Lake Winnebago around 225 PM CDT.
  Northern Lake Winnebago around 235 PM CDT.

Other locations impacted by this storm include Brant, Butte Des
Morts, Highland Shore, Quinney, Lake Butte Des Morts, Eaa,
Stockbridge, Winnebago, Rivermoor, and Ford Festival Grounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4405 8877 4424 8837 4404 8815 4389 8861
      4390 8866
TIME...MOT...LOC 1920Z 238DEG 25KT 4400 8863

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MPC
Local storm report, Aug 9, 2:38 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
238 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     Hail             1 W Luxemburg           44.54N 87.70W
08/09/2025  M0.50 Inch       Kewaunee           WI   Trained Spotter

&&
Local storm report, Aug 9, 2:48 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
248 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Tstm Wnd Gst     2 SSE Greenville        44.26N 88.52W
08/09/2025  M47 MPH          Outagamie          WI   AWOS

&&
Special weather statement, Aug 9, 3:24 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
324 PM CDT Sat Aug 9 2025

WIZ050-092115-
Manitowoc WI-
324 PM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT MANITOWOC COUNTY THROUGH 415 PM
CDT...

At 324 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southeast of
Denmark to near Camp Rokilio Scout Camp. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Manitowoc around 330 PM CDT.
  Cleveland around 335 PM CDT.

Other locations impacted by these storms include Louis Corners, St
Nazianz, Mishicot, Kellners Corners, Kellnersville, Maribel,
Larrabee, Two Rivers, Madsen, and Grimms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4429 8784 4428 8750 4423 8746 4413 8752
      4406 8760 4390 8769 4389 8803
TIME...MOT...LOC 2024Z 271DEG 14KT 4427 8774 4388 8794

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MPC
Special weather statement, Aug 9, 3:24 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
324 PM CDT Sat Aug 9 2025

WIZ022-040-050-092115-
Kewaunee WI-Manitowoc WI-Door WI-
324 PM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT KEWAUNEE...SOUTHERN DOOR AND
NORTHEASTERN MANITOWOC COUNTIES THROUGH 415 PM CDT...

At 324 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Bay Shore Park to near
Luxemburg to 6 miles west of Two Creeks. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kewaunee, Algoma, and Two Creeks around 330 PM CDT.
  Sturgeon Bay around 340 PM CDT.

Other locations impacted by these storms include Krok, Slovan,
Gregorville, Rankin, Ellisville, Euren, East Krok, Vignes, Maplewood,
and Potawatomi State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4454 8741 4433 8748 4428 8747 4428 8774
      4450 8770 4477 8773 4486 8766 4491 8755
      4489 8718
TIME...MOT...LOC 2024Z 269DEG 36KT 4475 8764 4449 8766 4428 8768

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLA
Local storm report, Aug 9, 3:35 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
335 PM CDT Sat Aug 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     Bear Creek              44.53N 88.72W
08/09/2025                   Outagamie          WI   Law Enforcement

            Trees and powerlines down in Bear Creek.

0221 PM     Tstm Wnd Dmg     1 N Shiocton            44.44N 88.58W
08/09/2025                   Outagamie          WI   Law Enforcement

            Trees and powerlines down in Shiocton.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Green Bay/Straub, WI (KGRB), 12:00Z

8.9 hours before the tornado, 104 km from the path. August 9, 2025.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1553 joules per kilogram, CIN -152, lifted condensation level 1070 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 105 square meters per square second, 0 to 6 km bulk shear 21 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-152 J/kg
Surface CAPE
1841 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
21 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Green Bay/Straub, WI (KGRB), 00:00Z

3.1 hours after it, 104 km from the path. August 10, 2025.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 42 joules per kilogram, CIN -349, lifted condensation level 1159 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 168 square meters per square second, 0 to 6 km bulk shear 36 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-349 J/kg
Surface CAPE
386 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The surface observations

Ephraim (3D2), 2 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Green Bay radar (KGRB), 103 km away, was scanning. The volume nearest the touchdown began at 20:53 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are

The other tornadoes of August 9, 2025

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 96:22 PM CDTEF1Shelby, MO0.475$90,000
August 96:23 PM CDTEF1Shelby, MO3.1100$105,000
August 95:43 PM MDTUnratedYuma, CO0.150
August 95:52 PM MDTUnratedYuma, CO4.675

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.